ABA Techshow – Q. What's Going On? A. LOTS!!

Sunday, April 10

6:00 – 7:30 Welcome Reception, Chicago Hilton

Before the official start of ABA TECHSHOW, join everyone for the opening Welcome Reception where speakers and attendees can get a head start on networking.

7:30 – 10:30 ish  Ignite Law – Chicago Hilton

What is IgniteLaw?  The future of law practice … in six minute increments. Hosted by Matt Homann of LexThink and Joanna Forshee if InsideLegal, this fast paced event hosts 12 speakers each with 20 slides and 6 minutes to wow you with their insights!

Here’s the 2011 lineup:

  1. Carolyn Elefant:  Is Technology the Kryptonite of Client Confidentiality?
  2. Dennis Kennedy:  The Freemium Practice of Law
  3. Kevin Chern:  Creating the Perfect Future: Strategic Planning for Your Law Fim and Your Life
  4. Eric Cooperstein:  (Lack of) Privacy 2.0: Law in the Age of Transparency
  5. Jay Shepherd:  Quantum Leap:  How You Will Practice Law in 2019
  6. Daniel Schwartz:  The Elephant in the Room
  7. Will Hornsby:  And the Survey Says …
  8. Victor Medina:  Bespoke Legal Services in an Off-The-Rack Culture
  9. Kevin O’Keefe:  Facebook, Can it Really Be Used by Lawyers for Business Development?
  10. Jim Calloway:  A Failure to Communicate
  11. Marc Lauritsen:  Apps for Justice — Code to the Rescue
  12. Tom Mighell:  Preparing for the Post-PC Law Practice

Last year was filled to capacity and this year looks like it will certainly be another fun filled night!

NOTE: Although I am working with Matt and Joanna behind the scenes again this year – I will NOT be at the event.  I will be home with my son, celebrating his birthday.  Everyone say awwww now. 😉

FYI, if you have not yet gotten a ticket – you better do so right NOW (click here).  I manned the check in table last year (thanks again to @CyberLaw for making the sign) – literally, I had to turn people away.

Monday, April 11

9:00 am I land at Midway – so dang it will be missing the Britt Lorish and Nerino Petro session: Getting the Most from Speech Recognition Software which starts at 8:30.

1:30 – 2:30 pm – Keynote Presentation: Prof Larry Lessig Code is Law

5:00 -7:00 pm The Sociable Lawyer Meetup at  Kitty O’Sheas in the Hilton Chicago

Hosted by Rocket Lawyers.  There is no better way to unwind from a long day of legal tech talk than sharing some appetizers and drinks with your peers.   Sociable Lawyer Meetups offers a relaxed environment for you to mingle with like-minded colleagues and expand your professional network.  You must RSVP (click here)

5:30 – 7:30 pm Silver Jubilee Reception – Grand Ballroom Chicago Hilton

Enjoy refreshments and network with others from across North America. The Jubilee will also feature 25 Years of Legal Technology in 25 Minutes, a fun and interesting retrospective of technology in the legal profession.

7:45 – 9:30 pm Taste of Techshow (still a few seats left)

8:00 – 11:00 pm – Clio Meet up at Sushi Samba Rio Restaurant

Hosted by Clio co-founders Jack Newton and Rian Gauvreau enjoy complimentary sushi, drinks and fantastic conversations with the Clio crew and other Clio users and fans.  You must RSVP (click here).

Tuesday, April 12

4:30 – 5:30 pm 60 Tips in 60 Minutes

5:30 – 6:30 pm   Beer for Bloggers – Chicago Hilton Lobby Bar

You blog?  You like beer?  Come hang out and have a pint courtesy of @KevinOKeefe.

7:00- 9:30 pm Taste of Techshow (still a few seats left)

9:00 – 11:00 pm NextPoint Spring Release Party at Buddy Guy’s Legends

As Gwynne says: Local company hosting a meetup at one of Chicago’s best blues clubs. What’s not to like?

9:00 – 11:00 pm Social Networking at The South Loop Club

Located two easy walking blocks from the Chicago Hilton, The South Loop Club is an awesome local bar with relaxed atmosphere.  Wind down after days of non stop action and share a pint with  many of the LegalTypist Superpassers, Techshow and Solosez friends!  Chaffing dishes of nibbles and noshes will be provided courtesy of Clio Register here.

Wednesday, April 13

11:00 – 12:00 pm 60 Sites in 60 Minutes

This annual favorite has ABA BOD members and others giving a fast paced explanation of 60 sites useful to lawyers.

7:00 – 9:00 pm Chicago Tweet Up

Hosted by yours truly and local Chicago attorney Erin Russel (@LegallyErin) at Three Aces

C’mon by and say hi!

I’m getting asked which sessions I plan on attending.  While I can’t guarantee that my schedule won’t change, here’s what I’ve got so far:



Managing Your Documents On a Mac Victor Medina Ben Stevens


Taking Your Practice Into the Cloud Antigone Peyton John Simek




Introduction to Cloud Computing Erik Mazzone Catherine Saunders Reach




Popular Cloud Services for Lawyer Stephanie Kimbro Tom Mighell






Safe Flying in the Clouds Brett Burney, Sharon Nelson




Getting the Most Out of PDF Software Ernie Svensen Larry Smith


60 Tips in 60 Minutes




Slate Shootout Nerino Petro


30 Time, Billing and Accounting Tips David Bilinsky Seven Best


60 Sites in 60 Minutes